Hail, Caribou
- When
- June 12, 8:30 PM MST to 8:40 PM MST
- Where
- Caribou County, 2 mi ESE of Lund
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.639, -111.844
Public reported one inch hail 2 miles east southeast of Lund.
Public reported one inch hail 2 miles east southeast of Lund.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Public reported one inch hail 2 miles east southeast of Lund.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 12, 1:09 PM MST, 7 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 209 PM MDT SUN JUN 12 2016 .SHORT TERM...Southern branch of a split onshore flow pattern is crossing the Great Basin this afternoon in the form of a trough over Nevada. Part of the moist and unstable air is moving north to Idaho. Cloud cover has mostly held over Southeast Idaho today, although there is some sunshine trying to break through and where successful, temperatures have jumped about 6F degrees. So far this has held temperatures back and helped reduce the possibility of thunderstorms. Much of the moisture over Nevada should continue to track NE across this forecast area tonight and Monday. Will keep possibility of isolated thunderstorms in the forecast for the South Central and Caribou Highlands this evening. Whatever break we might get on Tuesday appears to be small. Models are favoring the next low pressure disturbance dropping along the Washington coast late Tuesday and Wednesday and possibly stalling near the Oregon coast mid week. So we have a mix of trying to warm up, moist unstable air close to the Central mountains, and difficult timing of showers and thunderstorms. This Tuesday looks to be a breezy day with another frontal boundary advancing through southeastern Idaho. RS .LONG TERM...Thursday through Sunday. For the majority of the extended forecast period, a strong area of low pressure is expected to remain off of the WA and OR coast while a broad ridge of high pressure takes up residence over the four-corners region. In between, a SW-NE oriented plume of moisture will stream northeastward from the Pacific, with disturbances embedded within this plume. The positioning of the above-mentioned low has shifted a bit eastward compared to yesterday's guidance, which shifts the axis of best precipitation potential a bit farther east. As such, have raised precipitation potential slightly across the Central Mountains, particularly in the Thu-Fri night timeframe. However, raised this potential only slightly to maintain collaboration with neighbors and forecast consistency. This plume will likely wobble back and forth over the coming days until guidance can better hone in on the placement of relevant features over the coming days. Raised temperatures relative to guidance Thu-Sun given broad SW flow which is a favored flow pattern for temperatures to overachieve, especially in locations in the lee of the Southern Highlands. AD/RS && .AVIATION...SE Idaho is embedded within a plume of deeper moisture extending SW off of the CA coast. This is maintaining clouds and shower chances, particularly from the Snake Plain south and east. Thus maintained VCSH at BYI, PIH and IDA through the period as waves of showers will swing through the region. Best instability axis remains over the E. Highlands, leaving probability of VCTS too low to include in TAFs until late tomorrow morning and early evening. Otherwise anticipate VFR conditions and light winds through much of the period until W-SW winds increase into the 10-20KT range tomorrow afternoon at BYI and particularly PIH and IDA. AD/RS && .PIH Watches/Warnings/Advisories...None. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 818 PM MDT SUN JUN 12 2016 IDZ022-023-130300- CARIBOU HIGHLANDS ID-SOUTH CENTRAL HIGHLANDS ID- 818 PM MDT SUN JUN 12 2016 ...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING SOUTHEASTERN BANNOCK AND NORTH CENTRAL ONEIDA COUNTIES UNTIL 900 PM MDT... AT 817 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF VIRGINIA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOWNEY...ARIMO...VIRGINIA AND HAWKINS RESERVOIR. LAT...LON 4233 11241 4244 11248 4268 11211 4247 11191 TIME...MOT...LOC 0217Z 239DEG 27KT 4241 11241 HEDGES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT SUN JUN 12 2016 IDZ023-130330- CARIBOU HIGHLANDS ID- 848 PM MDT SUN JUN 12 2016 ...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING SOUTHWESTERN CARIBOU AND EAST CENTRAL BANNOCK COUNTIES UNTIL 930 PM MDT... AT 846 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARIMO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SODA SPRINGS...LAVA HOT SPRINGS...ARIMO AND BANCROFT. LAT...LON 4245 11211 4259 11220 4286 11177 4264 11157 TIME...MOT...LOC 0246Z 239DEG 32KT 4256 11211 HEDGES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
924 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 5 E LUND 42.66N 111.77W
06/12/2016 M0.75 INCH CARIBOU ID PUBLIC
DIME SIZE HAIL COVERING THE GROUND.
&&
JKEYESThe Pocatello radar (KSFX), 86 km away, was scanning. The volume nearest the first event began at 03:28 UTC.
1 hail. Local standard time, as filed.
Public reported one inch hail 2 miles east southeast of Lund.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2016Every state in 2016This day in weather historyWarnings in Idaho, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646747.